Thunderstorm Wind, Marion
- When
- June 11, 8:05 PM CST to 8:06 PM CST
- Where
- Marion County, Marion
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.350, -97.020
Damage occurred to power poles and lines.
A line of severe storms packing a punch with significant winds. Power poles and trees felt the brunt of the wind as speeds reached up to 75 mph.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ICT wrote it up.
A line of severe storms packing a punch with significant winds. Power poles and trees felt the brunt of the wind as speeds reached up to 75 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 11, 6:04 PM CST, 2 hours 1 minute earlier.
Area Forecast Discussion National Weather Service Wichita KS 704 PM CDT Sat Jun 11 2022 ...Updated for Aviation Discussion... .SHORT TERM...(This evening through Monday night) Issued at 313 PM CDT Sat Jun 11 2022 Upper level riding will lead to very warm temps today along and west of the I-135 corridor with highs in the mid to upper 90s. A subtle shortwave will swing southward across northwest Missouri and will lead towards a line of storms moving southeast across northeast Kansas and northwest Missouri. Questions remain in how far west the line builds as it may brush some of our southeast Kansas counties, however moisture transport would favor storms to the north and east so confidence is low on the westward extent on that line making it into our area. Nonetheless, if storms do occur, there will be potential for quarter sized hail and 60 mph winds. Another subtle shortwave will move across Nebraska Sunday and may bring storm chances to portions of north-central Kansas, mainly along and north of I-70. The greater concern will be the heat with areas along and east of I-135 possibly seeing heat indices above 105 degrees. Monday looks to be another hot day, but as of now heat indices look to stay below 100 degrees. .LONG TERM...(Tuesday through Saturday) Issued at 313 PM CDT Sat Jun 11 2022 A more potent shortwave trough will move into the Northern Plains on Tuesday. The trend has been for this to dig less during the Tuesday through Thursday as energy rounds the base of the trough. This would make rain chances less likely and keep it confined to areas along and north of I-70. There are still some differences in the deterministic and probabilistic models, but they do seem to be coming into better agreement. We would likely still see a brief cool down and break from the heat for most of our area. The global models are in pretty good agreement in the long range to build a monster ridge over the eastern half of the U.S. The ECMWF breaks this ridge down a bit sooner, but nonetheless we could be looking at more heat towards the end of the forecast period. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 650 PM CDT Sat Jun 11 2022 VFR conditions expected for most of the TAF period. However, a developing storm complex over northeast KS is trying to dig south. If the system survives into the forecast area the threat of VCTS/TSRA would increase from KSLN and KCNU, where significant severe wind gusts would be possible. Will amend TAF as needed should it look like storms will make it. Expected storm motion should keep it east of KICT. That said, expect incoming overcast skies from the expansive anvil associated with the northeast KS storms. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 73 100 79 100 / 10 0 10 0 Hutchinson 72 98 77 101 / 10 0 10 0 Newton 73 98 78 99 / 10 0 10 0 ElDorado 72 97 77 97 / 10 0 0 0 Winfield-KWLD 73 100 79 98 / 10 0 0 0 Russell 70 97 74 104 / 10 10 20 0 Great Bend 70 98 76 103 / 10 0 10 0 Salina 73 97 77 102 / 10 10 20 0 McPherson 72 97 77 100 / 10 0 10 0 Coffeyville 73 96 77 96 / 20 0 0 0 Chanute 72 95 78 96 / 20 0 0 0 Iola 72 95 77 95 / 20 0 0 0 Parsons-KPPF 73 96 78 96 / 20 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 1 PM to 8 PM CDT Sunday for KSZ032-033- 047>053-067>072-082-083-091>096-098>100. && SHORT TERM...CRW LONG TERM...CRW AVIATION...KMB
Hazardous Weather Outlook National Weather Service Wichita KS 810 PM CDT Sat Jun 11 2022 KSZ032-033-047>053-067>072-082-083-091>096-098>100-130115- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 810 PM CDT Sat Jun 11 2022 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight A complex of storms is expected to move across portions of southeast Kansas this evening. Storms will be possible along and east of a line from Marion to Cowley Counties. Golf ball sized hail and damaging winds of 65 to 75 mph will be possible with the strongest storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday Heat index values are expected to be in the 105 to 110 degree range area wide on Sunday. A heat advisory is in effect from 1 PM until 8 PM on Sunday. Storms will be possible Tuesday night through Wednesday night. Strong storms will be possible with this activity. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
The Wichita radar (KICT), 86 km away, was scanning. The volume nearest the first event began at 02:04 UTC.
11 thunderstorm wind, 1 hail. Local standard time, as filed.
Damage occurred to power poles and lines.
This was a measured wind gust.
This was an estimated gust.
This was a measured gust.
This was a measured wind gust.
This was a measured wind gust.
This was an estimated wind gust.
This was a measured wind gust.
This was a measured wind gust from a personal weather station.
Large tree limbs were blown down and power was out across town.
Major tree damage was reported across town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2022Every state in 2022This day in weather historyWarnings in Kansas, June 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1034960, 1034958, 1034961, 1034965, 1034966, 1034962, 1034963, 1034964, 1034967, 1034970, 1034972, 1034957.